MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 309695 batch#: 4094819 it was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: we purchase our syringes from our distributor xxxxxxx- (our dsm, and local rep are included as well) today we were brought a perfectly sealed and sterile 10ml control syringe, part # 309695- lot # 40948191 thankfully, it was discovered prior to a procedure.There is some residue or dried fluid of some type, on the finger loop are of the plunger, the package is still perfectly sealed.I am including pictures of the effected component.We would like to generate an official product complaint and would like to send in the product directly to becton dickson for evaluation.I am currently waiting on my online access to complete the complaint form.If you could please email me to form for now, i would appreciate it.As i said previously, i am also attaching our distributor dsm (designated service manager) , as well as our rep as an fyi and their records as well, but would like to send this directly to the quality review department at bd.Please send email the specific forms that need completed and shipping information, so that we can get this sent asap.To reiterate here is the information of the affected item: part # 309695 , bd 10ml sterile control syringe, lot # 40948191 x1 each xxxxxxx, and xxxxxx, we believe that this was shipped under po (b)(4).We will also continue to include you in communications surrounding this occurrence.All, please see the attached for the pictures of the effected product, again the packaging is completely sealed.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Two samples and five photos of 10ml control syringes were received by bd.A quality engineer was able to examine the samples and photos from batch 4094819 regarding item 309695.One sample was received in a sealed package and one in an unsealed package with all applicable product information on the top webs.Both samples have a reddish-brown foreign matter on the thumb-grip, non-fluid path internal to the package.Two of the photos show a different portion of the top web of the package with applicable product information, one showing the material number and one showing the batch number.The other three images each show a different view of one syringe in a sealed package covered in the reddish-brown foreign matter as described above.Ftir analysis was performed, however the results were inconclusive.The condition observed is non-conforming per product specification.As a part of this investigation a molding engineer was consulted.Potential root cause for the foreign matter non-fluid path internal to package defect is associated with the molding process.The foreign matter is most likely grease on the conveyor belt.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.A device history record review was completed for provided lot number 4094819 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19582077
Report Number1213809-2024-00398
Device Sequence Number17940952
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240403(17)290331(10)4094819
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number4094819
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown